Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 478, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 26, 2003, 5:24 PM CDT for Fayette County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 26, 2003, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Fayette County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4837 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 262224 SVRMEM TNC047-262300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 523 PM CDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN SOUTHWEST TENNESSEE * UNTIL 600 PM CDT. * AT 519 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GALLAWAY...MOVING EAST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 600 PM CDT INCLUDE... BRADEN... OAKLAND... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3537 8964 3519 8962 3521 8939 3539 8938 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:30 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 26, 3:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT TUE AUG 26 2003 REGULAR VARIETY OF ISOLATED AFTERNOON/EVENING THUNDERSTORMS HAVE POPPED UP LAST SEVERAL HOURS. SOME STORMS IN NC AR HAVE HAD VILS IN THE 60S...SO WE MIGHT A LITTLE HAIL FROM SOME OF THE STORMS IN OUR AREA LATER ON. CLDS TO DISSIPATE THIS EVENING AND LET TEMPS DROP INTO THE 70S AGAIN. WEDNESDAY. WE WILL REMAIN BELOW HEAT ADVISORY CRITERIA...ALTHOUGH THE HEAT INDEX COULD REACH 105 AROUND CLARKSDALE MS. AFTERNOON TRWS WILL AGAIN DEVELOP AND LAST INTO EVENING HOURS. COVERAGE WILL BE GREATEST IN SOUTHERN COUNTIES OF THE AREA. THURSDAY. UPPER ENERGY TO HELP TOUCH OFF TRWS THROUGH THE DAY INTO EVENING HOURS. FRIDAY THROUGH THE WEEKEND. A FRONT WILL COME DOWN FROM THE NORTHWEST AND FOCUS TRWS ON THE MIDSOUTH. .MEG...NONE. RENCH
Hazardous weather outlook, Aug 26, 3:08 PM CDT, 2 hours 16 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY BRING LOCALLY HEAVY DOWNPOURS AND BRIEF GUSTY WINDS. A FEW STORMS MAY BRING HAIL. .DAYS TWO THROUGH SEVEN... AFTERNOON HEAT INDICES MAY APPROACH 103 DEGREES WEDNESDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A HIGHER CHANCE OF THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.